My brother has asthma from the age of 2. He used Seretide (Fluticasone propionate and Salmeterol xinafoate) from the age of 5. He stopped using it at the age of 12. From then he also uses Montelukast every day and Ventolin (when it gets severe). Now he is 14 years old. He was okay for the last two years, but one week earlier, he was attacked severely. We gave nebulization two times a day, Ventolin (Salbutamol sulfate) when needed, Montelukast as usual. Today we consulted a doctor who asked him to continue with Seretide. I want to know the side effects of Seretide? Is it wise to start Seretide again?
And one more thing is that cough syrup does not suit him, so what has to be done for his cold?
Welcome to icliniq.com.
Thanks for writing your query to me.
You said your brother is having asthma and was not taking Seretide for so many years. The first thing I want to clarify is that asthma is a chronic disease. You should take a regular controller inhaler like Seretide inhaler and Ventolin inhaler as required. As your brother is 14 years, there is no side effect of Seretide. In children below 12 years of age, growth retardation may be possible. Otherwise, no severe side effects are seen.
The aim of asthma treatment is to control symptoms. You may have to step up or step down the dose of Seretide. But you cannot stop it anymore. The maintenance dose should be continued for a long time. So I advise you to continue steroid inhaler regularly and Ventolin as required, but your brother cannot stop Seretide inhaler anymore. Always step up or step down inhaler in consultation with your Pulmonologist.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. son is premature, it does not matter with the present illness. Let me first clear you that he is suffering from bronchial asthma. And anyone can have asthma without any family history. So, it is not necessary to be always run in families. To conf... Read fullI am suffering from runny nose and watery eyes for many years. Please help.
It is like some allergy and I keep sneezing ... Avoid triggering factors for your allergy Allergy ... Read fullDust and perfume make me cough. How can I get better?
He said that I need to take Ventek for three months as he thought my cough was more like an allergy ... Sinusitis can be due to various factors such as genetics, anatomy, allergy, pollution and m... Read full
Ask your health query to a doctor online?Ask a Pulmonologist Now